Talk

Advanced search

three miscarriages - excess thrombin

(3 Posts)
Clara1 Wed 27-Apr-05 14:16:31

Having had two children, I went on to have three miscarriages in the last year. After many tests (and having been told by one doctor that everything had come back normal) I have now been told that I produce too much thrombin which makes my blood clot too strongly and which attacks the placenta as it tries to get a hold in the uterus. Have been told that this is different to "sticky blood" as tested negative for APA. Advised to take aspirin for next pregnancy but scared to try again. Does anyone know anything about thrombin???

Spacecadet Wed 27-Apr-05 16:18:59

sorry to hear about your misscarriages {{{hugs}}}, the doctors have advised you correctly about your "sticky "blood, thrombin is one of the clotting substances in the blood and if you produce too much then your blood can clot to easily and when pregnant, it could cause disruption in the flow of blood to the placenta, i have heard of other people who once diagnosed have gone on to have healthy babies under careful management, if you decide to try again i think you really need to be placed under the care of a consultant either before or as soon as you become pregnant so that asprin treatment can be carried out, you would need careful monitoring during preg, but there is no reason why you shouldnt go on to havea healthy baby, ask your gp for advice and or a referral.

wilbur Thu 28-Apr-05 13:56:18

clara - just seen this and wanted to post a quick reply. I have a genetic pro-thrombin mutation (sound similar to what you have described) but have been fortunate in pregnancies not to have lost any babies because of it. I am pregnant again now and monitored closely by the haemotologists at the hosp and I will also have injections of heparin (blood thinner) daily for 6 weeks after birth. If I had had a miscarriage or DVT before this, they would have put me on heparin during preg too. I know that aspirin has worked brilliantly for many women with a tendency for their blood to clot, heparin is just the next step along from that. Can you get a referral to the haemotology team at your hosp to ask them explain exactly what you have and what it means? I know that my condition means that any future surgery brings extra risk of DVT and I must have thinners then, plus on flights I need to be extra careful to move around, wear supports socks etc. Have they mentioned anything like this to you?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now